MAUDE Adverse Event Report: COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G46027
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a transuretheral lithotripsy a ncompass nitinol tipless stone extractor was used.When the physician was attempting to remove the stones, it was discovered the basket could not be opened.The physician stated that he felt "stronger resistance than usual." another ncompass nitinol tipless stone extractor was used to complete the procedure.It was reported that the patient did not experience any adverse effects due to this malfunction.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Inspection of the returned device noted the device was returned with the handle and the basket formation in the closed position.The mlla (male luer lock adapter) and collet knob were both tight.A kink was noted in the basket sheath 4.5 cm from the mlla.Glue was visible at the flare of the support sheath.Functional testing determined the handle does not actuate the basket formation.The handle was disassembled.The basket formation could not be manually actuated.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows one other complaint associated with the complaint device lot.It was determined that while the other complaint had a similar issue, the failure modes for the two devices were not the same.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the same lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that was closed and could not be opened.The device was disassembled and the basket assembly could not be moved within the basket sheath when the handle was removed.Visual observation found that glue was visible at the flare of the support sheath and the basket sheath was kinked.It is most likely the kink in the sheath was preventing the basket from opening.The cause for the kink could not be determined.Devices are inspected multiple times for damage and functionality during manufacturing and quality control checks.The kinking occurred from an unknown event after the inspections.Per the quality engineering risk assessment, no further action is warranted.We will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
NCOMPASS NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9289484
Report Number1820334-2019-02803
Device Sequence Number13996348
Product Code FFL
UDI-Device Identifier00827002460270
UDI-Public(01)00827002460270(17)220708(10)9862510
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2022
Device Model NumberG46027
Device Catalogue NumberNCT4-017115
Device Lot Number9862510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1